Apotex Inc. Recalls One Lot Of Organ Rejection Drug Apo-Mycophenolic Acid Due To Label Error
8/18/2014 6:21:54 AM
Information Update - Apotex recalling one lot of Apo-Mycophenolic Acid due to French labelling error
OTTAWA, Aug. 16, 2014 /CNW/ - Apotex, in consultation with Health Canada, is recalling one lot (KY6601) of Apo-Mycophenolic Acid due to a package labelling error. The product is used to prevent organ rejection in patients receiving a kidney transplant.
The French statement on the outer carton indicates that each tablet contains 180 mg of the medicine. The actual tablets in the package contain the correct strength of 360 mg. The rest of the carton, the leaflets, the blister labels and the dosing instructions all contain the appropriate labelling for the 360 mg strength.
In the unlikely event that a patient takes a higher dose due to the labelling error, it could result in over-suppression of the immune system and may lead to increased risk of infection causing a serious or fatal outcome. Other symptoms include blood abnormalities and stomach problems.
As of August 15, 2014, no adverse reactions related to this issue had been reported to either Apotex or to Health Canada.
Patients taking Apo-Mycophenolic Acid should check the label and if there is any confusion about the dose, they should consult with their pharmacist. Patients should also consult with their healthcare practitioners should they have any concerns.
Health Canada will monitor Apotex's recall and will inform Canadian should new safety information arise.
Apo-Mycophenolic Acid (front package label)
SOURCE Health Canada
PDF available at: http://stream1.newswire.ca/media/2014/08/16/20140816_C7352_DOC_EN_42457.pdf
For further information:
Help employers find you! Check out all the jobs and post your resume.
comments powered by